Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 64, NWS St. Louis, MO

July 20, 20107 counties in Missouri

NWS St. Louis, MO issued this flash flood warning at Jul 20, 2010, 10:54 AM CDT for 7 counties in Missouri. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2010, 10:54 AM CDT (15:54 UTC)
Expired
Jul 20, 2010, 10:30 PM CDT
In force
12 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 2:00 PM CDTHEAVY RAIN 5.2Bowling Green, MORAINFALL MEASUREMENT TAKEN FROM 6AM MON TILL 2PM TUES
Jul 20, 9:44 PM CDTFLASH FLOODEdina, MOSTILL A NUMBER OF ROADS CLOSED...MODOT WEBSITE SHOWS SOME CLOSED ROADS AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 650 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 3.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WGUS53 KLSX 201554
FFWLSX
MOC103-111-127-137-163-173-205-210330-
/O.NEW.KLSX.FF.W.0064.100720T1554Z-100721T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1054 AM CDT TUE JUL 20 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KNOX COUNTY IN NORTHEAST MISSOURI...
  LEWIS COUNTY IN NORTHEAST MISSOURI...
  MARION COUNTY IN NORTHEAST MISSOURI...
  MONROE COUNTY IN NORTHEAST MISSOURI...
  PIKE COUNTY IN NORTHEAST MISSOURI...
  RALLS COUNTY IN NORTHEAST MISSOURI...
  SHELBY COUNTY IN NORTHEAST MISSOURI...

* UNTIL 1030 PM CDT TUESDAY

* AT 1033 AM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING      
  ACROSS THE WARNED AREA. IN THE HANNIBAL AREA...THERE HAVE BEEN     
  25 TO 30 RESCUES OF RESIDENCES ALONG BEAR CREEK.  A DAY CARE       
  FACILITY WAS EVACUATED IN THIS AREA.  IN RALLS COUNTY...ALL 
  MAJOR ROADS WERE FLOODED AND CLOSED.  NUMEROUS ROADS ARE CLOSED IN 
  KNOX...SHELBY...AND MONROE COUNTIES AS WELL.  THE FOLLOWING IS A   
  LIST OF THE STATE AND FEDERAL ROADS REPORTED CLOSED BY THE MISSOURI
  DEPARTMENT OF TRANSPORTATION OR COUNTY EMERGENCY MANAGEMENT:

  HIGHWAY E WEST OF LEWISTOWN
  HIGHWAY 79 SOUTH OF HANNIBAL
  HIGHWAY 61 SOUTH OF HANNIBAL
  ROUTE F IN RALLS COUNTY NEAR SPENCER CREEK
  HIGHWAY 79 WEST OF LOUISIANA
  MISSOURI HIGHWAY 154 IN SOUTHERN RALLS COUNTY NEAR SPENCER CK
  ROUTE B IN RALLS COUNTY NEAR LICK CREEK
  ROUTE K IN KNOX COUNTY NEAR COLONY
  ROUTE F IN KNOX COUNTY
  MISSOURI HIGHWAY 15 NORTH OF NOVELTY AND NEAR PLEVNA
  MISSOURI HIGHWAY 151 SOUTH OF NOVELTY AND NEAR LEONARD
  ROUTE H IN SHELBY COUNTY NEAR PERRY BRANCH
  MISSOURI HIGHWAY 151 NORTH OF CLARENCE
  ROUTE N NORTH OF LENTNER
  ROUTE DD NEAR MAUD
  ROUTE A IN MONROE COUNTY NEAR CROOKED CREEK
  ROUTE K IN SHELBY COUNTY WEST OF SHELBYVILLE

  PEOPLE IN THESE AREAS SHOULD REMAIN EXTREMELY CAREFUL DURING THIS  
  MAJOR FLOOD EVENT THROUGHOUT NORTHEAST MISSOURI.  THE THREAT FOR   
  SIGNIFICANT FLOODING WILL REMAIN HIGH INTO THIS EVENING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOWLING
  GREEN...CANTON...EDINA...HANNIBAL...LOUISIANA...MONROE CITY...
  PALMYRA...PARIS...SANTA FE...SHELBINA...CENTER...CLARENCE...
  COLONY...CURRYVILLE...EMDEN...EOLIA...EWING...FRANKFORD...
  GRANVILLE...KNOX CITY...LA BELLE...LEWISTOWN...MADISON...MAUD...
  MAYWOOD...NEW HARTFORD...NEW LONDON...PERRY...PHILADELPHIA AND
  PLEVNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.

&&

LAT...LON 4030 9196 4026 9194 4025 9150 4006 9151
      3993 9143 3987 9145 3980 9138 3972 9137
      3923 9073 3923 9118 3914 9119 3915 9135
      3915 9141 3933 9143 3935 9231 3995 9229
      3996 9235 4030 9236

$$

FUCHS
1 follow-up statement
442 
WGUS73 KLSX 202043
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT TUE JUL 20 2010

MOC103-111-127-137-163-173-205-210330-
/O.CON.KLSX.FF.W.0064.000000T0000Z-100721T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE MO-MONROE MO-RALLS MO-MARION MO-SHELBY MO-LEWIS MO-KNOX MO-
343 PM CDT TUE JUL 20 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR KNOX...LEWIS...SHELBY...
MARION...RALLS...MONROE AND PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL
1030 PM CDT...

AT 326 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING ALONG NUMEROUS ROADWAYS THROUGHOUT THE WARNED 
AREA.  HOWEVER...THE FLOODING HAS GENERALLY ABATED IN MANY 
AREAS...AND SEVERAL MAJOR ROADS HAVE REOPENED.  IN MARION 
COUNTY...WHILE MOST MAJOR ROADS HAVE RE-OPENED...WARREN BARRETT ROAD 
IN SOUTH HANNIBAL STILL HAS SEVERAL INCHES OF WATER.  AND THE 
FOLLOWING ROADS WERE STILL FLOODED:  ROUTE K...ROUTE Z SOUTH OF 
ROUTE C...AND COUNTY ROADS 402...418...423 AND 424.  IN RALLS 
COUNTY...MAJOR ROADS HAVE RE-OPENED.  BUT COUNTY ROADS MAY STILL BE 
FLOODED.  BOTH KNOX AND SHELBY COUNTIES HAVE MORE THAN A HALF DOZEN 
STATE ROADS CLOSED...ALONG WITH MANY COUNTY ROADS.  IN MONROE 
COUNTY...ROUTE A IS CLOSED NEAR CROOKED CREEK...BUT THE COUNTY ROADS 
APPEAR TO BE FINE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOWLING 
GREEN...CANTON...EDINA...HANNIBAL...LOUISIANA...MONROE 
CITY...PALMYRA...PARIS...SANTA FE...SHELBINA...CENTER... 
CLARENCE...COLONY...CURRYVILLE...EMDEN...EOLIA... EWING... 
FRANKFORD...GRANVILLE...KNOX CITY...LA BELLE...LEWISTOWN... 
MADISON...MAUD...MAYWOOD...NEW HARTFORD...NEW LONDON...PERRY... 
PHILADELPHIA AND PLEVNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL CREEKS AND 
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND 
FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING 
AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.

&&

LAT...LON 4030 9196 4026 9194 4025 9150 4006 9151
      3993 9143 3987 9145 3980 9138 3972 9137
      3923 9073 3923 9118 3914 9119 3915 9135
      3915 9141 3933 9143 3935 9231 3995 9229
      3996 9235 4030 9236

$$

FUCHS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 7:04 AM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jul 20, 7:04 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
704 AM CDT TUE JUL 20 2010

.UPDATE...
/546 AM CDT TUE JUL 20 2010/

QUICK UPDATE TO THE FORECAST TO ACCOUNT FOR MERGING MCS MASS TO
OUR NORTHWEST THAT IS NOW POISED TO MOVE ACROSS THE HEART OF THE
CWA THIS MORNING AS IT DECAYS. LOCALLY HEAVY RAINFALL AND FLASH
FLOODING ARE THE MAIN CONCERN THIS MORNING.

CVKING

&&

.DISCUSSION...
/447 AM CDT TUE JUL 20 2010/

THE MAIN FCST ISSUES ARE HEAT/HUMIDITY AND THUNDERSTORMS...EACH OF
WHICH AFFECTS THE OTHER IN THIS ATMOSPHERIC PATTN. QUASISTATIONARY
BDRY WAS LOCATED NEAR THE MO/IA BORDER PER EARLY MORNING SFC
ANALYSIS. AN OLD OUTFLOW BDRY EXTENDED FM NWRN MO THROUGH CENTRAL MO
AND TWO ONGOING MCS/S WERE PRODUCING NEW OUTFLOW BDRYS ACROSS THE
REGION. QUASISTATIONARY SYNOPTIC BDRY WILL BE ALTERNATELY PUSHED NWD
BY SLY SYNOPTIC FLOW AND PUSHED SWD BY THUNDERSTORM OUTFLOWS. THIS
TRANSLATES TO A BATTLE BETWEEN HOT AND HUMID CONDITIONS WORKING
FARTHER NEWD WHILE OCCASIONAL THUNDERSTORM OUTFLOWS AND RESIDUAL
CLOUDINESS ATTEMPT TO PUSH BACK THE HEAT. THE SPATIAL EXTENT OF
HOT/HUMID CONDITIONS IS IN TURN TIED TO THUNDERSTORM POTENTIAL
BECAUSE RESIDUAL CLOUDINESS /WHICH LIMITS DAYTIME HEATING/ WILL ACT
TO REDUCE INSTABILITY WHILE ADVECTION OF VERY MOIST AIR /DEW POINTS
IN THE MID TO UPPER 70S/ WILL LEAD TO AN INCREASE IN INSTABILITY.

WITH LITTLE CHANGE IN THE LARGE SCALE PATTERN...I EXPECT TO SEE
ANOTHER DAY OR TWO OF SCATTERED DAYTIME THUNDERSTORMS AND NOCTURNAL
MCS/S. DECREASING LLJ THIS MORNING AND LINGERING CLOUDINESS FM
OVERNIGHT CONVECTION SHOULD LEAD TO A DECREASE IN PCPN COVERAGE
DURING THE MIDDLE OF THE DAY. AS THE CLOUDS DISSIPATE...DAYTIME
HEATING AND ADVECTION OF MOIST AIR BACK INTO THE REGION SHOULD LEAD
TO INCREASING INSTABILITY BY MID TO LATE AFTERNOON. GENERALLY EXPECT
SCT TSRA DURING THE AFTN BEFORE A FEW MORE MCS/S ORGANIZE OVER THE
PLAINS TONIGHT WITH AT LEAST ONE THUNDERSTORM COMPLEX MOVING INTO
THE CWA. MODELS SUGGEST THE NOSE OF THE LLJ WILL BE FARTHER TO THE
WEST TONIGHT AND MUCH STRONGER AND FOCUSED FARTHER N ON WEDNESDAY
NIGHT...BUT I HESITATE TO PUT TOO MUCH STOCK IN THESE ASSESSMENTS
GIVEN THE OVERALL POOR PERFORMANCE OF THE OPERATIONAL MODELS OVER
THE LAST FEW DAYS. AT THE VERY LEAST...I WOULD EXPECT TO SEE
ANOTHER MCS AFFECTING THE CWA TONIGHT AND POSSIBLY AGAIN TOMORROW
NIGHT. PCPN CHCS BEGIN TO TAPER OFF BY THURSDAY AS A LOW PRES SYS
DVLPS OVER NE/SD AND MOVES NEWD INTO WI...LIFTING THE
QUASISTATIONARY BDRY NWD AS A WMFNT. TRAILING CDFNT FM THIS SYSTEM
THEN SINKS SWD ON FRI/SAT...BRINGING RENEWED TSRA CHCS TO THE
AREA.

THERE IS A CONCERN FOR FLASH FLOODING OVER PARTS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS GIVEN PWATS OF 1.5 TO 2
INCHES...DECREASING FFG...AND REPEATED HEAVY RAINFALL OVER THE SAME
GENERAL AREA. HAVE ISSUED A FLASH FLOOD WATCH UNTIL 12Z WED TO
HIGHLIGHT THIS POTENTIAL.

AS FOR HEAT/HUMIDITY HEADLINES...IT/S A TOUGH CALL BETWEEN
THUNDERSTORM OUTFLOWS AND A VERY MOIST AIR MASS. ATTM IT LOOKS LIKE
SEVERAL COUNTIES IN CENTRAL MO ARE THE MOST LIKELY TO REACH A HEAT
INDEX OF 105...THEREFORE WENT AHEAD WITH A HEAT ADVISORY FOR THIS
AREA. THE ST LOUIS METRO AREA IS CLOSE TO REACHING THE DURATION
CRITERIA FOR A HEAT ADVISORY /MAX HEAT INDEX OF 100 DEG FOR 4+
DAYS/. GIVEN THAT THERE HAVE BEEN SEVERAL BREAKS IN THE HEAT OVER
THE PAST FEW DAYS AND A THUNDERSTORM OUTFLOW APPROACHING THE
CITY AT ISSUANCE...WILL HOLD OFF ON ANY HEAT HEADLINES FOR THE STL
METRO AREA.

NO CHANGES PAST 12Z SAT.

KANOFSKY

&&

.AVIATION...
/655 AM CDT TUE JUL 20 2010/

DECAYING MCS WILL MOVE THROUGH THE TERMINALS THIS
MORNING...PRODUCING IFR CONDITIONS IN THE CONVECTIVE CORES
FOLLOWED BY A FEW HOURS OF MVFR CONDITIONS IN TRAILING STRATIFORM
RAIN. ATMOSPHERE SHOULD DESTABILIZE AGAIN ONCE LINGERING CLOUDS
DISSIPATE AND/OR ADVECT OUT OF THE AREA...LEADING TO SCT AFTN
THUNDERSTORMS. ANOTHER MCS IS EXPECTED TO MOVE THROUGH MO/IL
OVERNIGHT BUT THE TIMING IS STILL VERY UNCERTAIN.

SPECIFICS FOR KSTL...PLEASE SEE ABOVE DISCUSSION.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR AUDRAIN MO-KNOX
     MO-LEWIS MO-MARION MO-MONROE MO-PIKE MO-RALLS MO-SHELBY MO.

     HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
     FOR BOONE MO-CALLAWAY MO-COLE MO-MONITEAU MO-OSAGE MO.

IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAMS IL-BROWN
     IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Jul 20, 5:33 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
533 AM CDT TUE JUL 20 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-211045-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
533 AM CDT TUE JUL 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE THIS MORNING ACROSS PARTS OF MISSOURI
AND ILLINOIS. LOCALLY HEAVY RAINFALL AND FLASH FLOODING ARE
POSSIBLE...ESPECIALLY ACROSS NORTHEAST MISSOURI.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND
EVENING ACROSS THE AREA. SOME OF THE STORMS COULD BE SEVERE AND
CAPABLE OF PRODUCING SMALL HAIL...DAMAGING WIND GUSTS...AND
LOCALLY HEAVY RAINFALL. ADDITIONAL FLASH FLOODING IS POSSIBLE
ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. PLEASE SEE
THE FLASH FLOOD WATCH PRODUCT FOR DETAILS.

HEAT INDEX VALUES AROUND 105 DEGREES ARE EXPECTED ACROSS PARTS OF
CENTRAL MISSOURI THIS AFTERNOON AND EVENING. HEAT INDEX VALUES OF
AROUND 100 DEGREES ARE EXPECTED ELSEWHERE.

MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER.
PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE
AREA ON WEDNESDAY AND WEDNESDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT ACROSS PARTS OF
NORTHEAST MISSOURI.

HIGH LEVELS OF HEAT AND HUMIDITY WILL PERSIST FROM WEDNESDAY THROUGH
SATURDAY...WITH HEAT INDEX VALUES CLIMBING INTO THE 100 TO 105
DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS ARE ASKED TO
RELAY SEVERE WEATHER AND FLOODING REPORTS TO THE NATIONAL WEATHER
SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

KANOFSKY

In the hours before

Local storm report, Jul 20, 9:07 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
907 AM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FLASH FLOOD      HANNIBAL                39.71N  91.38W
07/20/2010                   MARION             MO   TRAINED SPOTTER

            FLASH FLOODING ALONG BEAR CREEK. 2 FT OF WATER ON
            PARKING LOT ADJACENT TO CREEK. FLOODING ALONG THE NEAR
            BY ROADS. WATER BEGINNING TO RECEDE.

&&

KJS
Local storm report, Jul 20, 9:11 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
911 AM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TSTM WND DMG     3 ESE MEXICO            39.15N  91.82W
07/20/2010                   AUDRAIN            MO   TRAINED SPOTTER

            BARN BLOWN DOWN BY HIGH WINDS. NUMEROUS TREES DAMAGED.
            TIME ESTIMATED FROM RADAR.

&&

KJS
Local storm report, Jul 20, 9:31 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
931 AM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HEAVY RAIN       HANNIBAL                39.71N  91.38W
07/20/2010  M4.00 INCH       MARION             MO   TRAINED SPOTTER

            SPOTTER ALSO NOTED MINOR SHINGLE DAMAGE...BUT NO OTHER
            WIND DAMAGE.

&&

CARNEY
Local storm report, Jul 20, 9:38 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
938 AM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     FULTON                  38.85N  91.95W
07/20/2010                   CALLAWAY           MO   TRAINED SPOTTER

            TREES APPROXIMATELY 6 INCHES IN DIAMETER BLOWN DOWN
            ONTO A GARAGE AND DRIVEWAY

&&

PHILLIPSON
Local storm report, Jul 20, 10:26 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1026 AM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     TSTM WND GST     HARDIN                  39.16N  90.62W
07/20/2010  E40 MPH          CALHOUN            IL   TRAINED SPOTTER

            WINDS WERE BETWEEN 30 AND 40 MPH.

0150 AM     HEAVY RAIN       LITCHFIELD              39.18N  89.66W
07/20/2010  M1.50 INCH       MONTGOMERY         IL   TRAINED SPOTTER

            40 MINUTE TOTAL.

0201 AM     HAIL             SHELBYVILLE             39.81N  92.04W
07/20/2010  E0.25 INCH       SHELBY             MO   LAW ENFORCEMENT

            HEAVY RAIN AND PEA SIZE HAIL.

0229 AM     TSTM WND DMG     SHELBINA                39.69N  92.04W
07/20/2010                   SHELBY             MO   LAW ENFORCEMENT

            TREE BRANCHES DOWN AND MINOR STREET FLOODING.

0437 AM     FLASH FLOOD      1 N PERRY               39.44N  91.67W
07/20/2010                   RALLS              MO   LAW ENFORCEMENT

            10 INCHES OF FLOWING WATER ACROSS HIGHWAY J NEAR LICK
            CREEK BRIDGE.

0608 AM     FLOOD            3 S HANNIBAL            39.66N  91.38W
07/20/2010                   RALLS              MO   TRAINED SPOTTER

            3 S OF HANNIBAL AND 1 W OF HIGHWAY 61 WATER COVERING
            CEDAR COVE RD...PRIVATE ROAD WITH 16 FAMILES.

0625 AM     FLASH FLOOD      3 S CENTER              39.47N  91.53W
07/20/2010                   RALLS              MO   COUNTY OFFICIAL

            FLASH FLOODING ALONG HIGHAY P BETWEEN CENTER AND
            VANDALIA.

0627 AM     HEAVY RAIN       NOVELTY                 40.01N  92.21W
07/20/2010  M4.00 INCH       KNOX               MO   MESONET

            4.00 INCHES SINCE MIDNIGHT. TWO DAY RAINFALL TOTAL OF
            6.33 INCHES.

0632 AM     FLASH FLOOD      1 N LOUISIANA           39.46N  91.06W
07/20/2010                   PIKE               IL   COUNTY OFFICIAL

            HIGHWAY 79 IS CLOSED NORTH OF LOUISIANA DUE TO FLASH
            FLOODING.

0635 AM     FLASH FLOOD      LEONARD                 39.90N  92.18W
07/20/2010                   SHELBY             MO   DEPT OF HIGHWAYS

            ROUTE M IS CLOSED DUE TO FLASH FLOODING. MODOT.

0637 AM     FLASH FLOOD      1 W SHELBYVILLE         39.81N  92.06W
07/20/2010                   SHELBY             MO   DEPT OF HIGHWAYS

            ROUTE K IS CLOSED WEST OF SHELBYVILLE DUE FLASH
            FLOODING ALONG BLACK CREEK. MODOT.

0638 AM     FLASH FLOOD      6 SW SHELBYVILLE        39.75N  92.12W
07/20/2010                   SHELBY             MO   DEPT OF HIGHWAYS

            HIGHWAY N IS CLOSED DUE TO FLASH FLOODING AT NORTH FORK
            OF THE SALT RIVER. MODOT.

0640 AM     FLASH FLOOD      4 SSE PERRY             39.38N  91.64W
07/20/2010                   RALLS              MO   DEPT OF HIGHWAYS

            MISSOURI HIGHWAY 154 IS CLOSED DUE TO FLASH FLOODING
            ALONG SPENCER CREEK. MODOT.

0704 AM     TSTM WND GST     5 NW COLUMBIA           39.01N  92.39W
07/20/2010  E50 MPH          BOONE              MO   TRAINED SPOTTER

            ESTIMATED WIND SPEED OF 40 TO 50 MPH.

0705 AM     TSTM WND GST     STURGEON                39.23N  92.28W
07/20/2010  E50 MPH          BOONE              MO   TRAINED SPOTTER

            ESTIMATED WIND SPEED OF AROUND 50 MPH.

0708 AM     FLASH FLOOD      1 S LEONARD             39.88N  92.18W
07/20/2010                   SHELBY             MO   DEPT OF HIGHWAYS

            ROUTE H IS CLOSED DUE TO FLASH FLOODING SOUTH OF
            LEONARD ON THE PERRY HILTON BRANCH OF THE BLACK CREEK.

0715 AM     TSTM WND DMG     MEXICO                  39.17N  91.87W
07/20/2010                   AUDRAIN            MO   LAW ENFORCEMENT

            SEVERAL REPORTS OF LARGE TREE LIMBS DOWN AND A POWER
            LINE DOWN ON THE 800 BLOCK OF SOUTH CALHOUN STREET IN
            MEXICO.

0715 AM     TSTM WND DMG     3 ESE MEXICO            39.15N  91.82W
07/20/2010                   AUDRAIN            MO   TRAINED SPOTTER

            BARN BLOWN DOWN BY HIGH WINDS. NUMEROUS TREES DAMAGED.
            TIME ESTIMATED FROM RADAR.

0717 AM     TSTM WND DMG     COLUMBIA                38.95N  92.33W
07/20/2010                   BOONE              MO   COUNTY OFFICIAL

            POWER OUTAGES REPORTED ON NORTH SIDE OF COLUMBIA. WIND
            SPEED UNKOWN AT THIS TIME.

0720 AM     TSTM WND GST     4 S COLUMBIA            38.90N  92.33W
07/20/2010  E65 MPH          BOONE              MO   BROADCAST MEDIA

            KOMU ESTIMATES WIND SPEED OF 65 MPH AT STATION.

0721 AM     TSTM WND GST     3 SE COLUMBIA           38.92N  92.29W
07/20/2010  M58 MPH          BOONE              MO   MESONET

            AG STATION MESONET MEASURED 58 MPH.

0729 AM     FLASH FLOOD      3 S HANNIBAL            39.66N  91.38W
07/20/2010                   RALLS              MO   TRAINED SPOTTER

            8 INCHES OF WATER RUNNING ACROSS ROUTE M...ABOUT 1 MILE
            WEST OF ROUTE 61

0730 AM     TSTM WND DMG     FULTON                  38.85N  91.95W
07/20/2010                   CALLAWAY           MO   TRAINED SPOTTER

            TREES APPROXIMATELY 6 INCHES IN DIAMETER BLOWN DOWN
            ONTO A GARAGE AND DRIVEWAY

0735 AM     TSTM WND GST     WELLSVILLE              39.07N  91.57W
07/20/2010  E40 MPH          MONTGOMERY         MO   TRAINED SPOTTER

0740 AM     FLASH FLOOD      4 W MONROE CITY         39.65N  91.81W
07/20/2010                   MONROE             MO   TRAINED SPOTTER

            EASTBOUND LANES OF HIGHWAY 36 CLOSED AT ROUTE HH DUE TO
            FLOODING AND CARS STRANDED IN WATER. SPOTTER BELIEVES
            WATER TO BE UP TO THE CAR DOORS.

0744 AM     FLASH FLOOD      2 E NOVELTY             40.01N  92.17W
07/20/2010                   KNOX               MO   DEPT OF HIGHWAYS

            MISSOURI HIGHWAY 151 IS CLOSED DUE TO FLASH FLOODING
            ALONG THE NORTH RIVER. MODOT

0745 AM     HEAVY RAIN       5 W SHELBYVILLE         39.81N  92.13W
07/20/2010  M7.17 INCH       SHELBY             MO   TRAINED SPOTTER

            24 HOUR TOTAL

0748 AM     TSTM WND GST     MIDDLETOWN              39.13N  91.41W
07/20/2010  E55 MPH          MONTGOMERY         MO   LAW ENFORCEMENT

0800 AM     FLASH FLOOD      2 N NEW CANTON          39.67N  91.10W
07/20/2010                   PIKE               IL   TRAINED SPOTTER

            MULTIPLE AREAS OF WATER ACROSS ROADS BETWEEN NEW CANTON
            AND BARRY...UP TO 8 INCHES DEEP IN SOME LOCATIONS

0800 AM     HEAVY RAIN       4 N RAMSEY              39.20N  89.11W
07/20/2010  M1.80 INCH       FAYETTE            IL   TRAINED SPOTTER

            4 HOUR RAINFALL TOTAL

0801 AM     FLASH FLOOD      NEW LONDON              39.58N  91.40W
07/20/2010                   RALLS              MO   TRAINED SPOTTER

            SPOTTER IN NEW LONDON REPORTS BEING UNABLE TO LEAVE THE
            HOUSE DUE TO FLOODED RESIDENTIAL ROADS. SPOTTER MEASURED
            APPROX 6 INCHES OF RAIN SINCE 4P YESTERDAY.

0804 AM     FLASH FLOOD      MONROE CITY             39.65N  91.73W
07/20/2010                   MONROE             MO   BROADCAST MEDIA

            RELAY FROM MONROE CITY MAYOR SAYS THAT MOST ROADS IN
            TOWN ARE IMPASSABLE DUE TO FLASH FLOODING.

0815 AM     FLASH FLOOD      PITTSFIELD              39.61N  90.81W
07/20/2010                   PIKE               IL   LAW ENFORCEMENT

            WATER COVERING PARTS OF HIGHWAY 96. CALLS CONCENTRATED
            AROUND NEW CANTON.

0822 AM     FLASH FLOOD      BOWLING GREEN           39.34N  91.20W
07/20/2010                   PIKE               MO   LAW ENFORCEMENT

            HIGHWAY 79 CLOSED NORTH OF LOUISIANA. FLOODING ALSO ON
            54... UU... AND 61.

0825 AM     FLASH FLOOD      MONROE CITY             39.65N  91.73W
07/20/2010                   MONROE             MO   AMATEUR RADIO

            SEVERAL ROADS IMPASSIBLE DUE TO FLOODING

0840 AM     FLASH FLOOD      HANNIBAL                39.71N  91.38W
07/20/2010                   MARION             MO   TRAINED SPOTTER

            FLASH FLOODING ALONG BEAR CREEK. 2 FT OF WATER ON
            PARKING LOT ADJACENT TO CREEK. FLOODING ALONG THE NEAR
            BY ROADS. WATER BEGINNING TO RECEDE.

0930 AM     HEAVY RAIN       HANNIBAL                39.71N  91.38W
07/20/2010  M4.00 INCH       MARION             MO   TRAINED SPOTTER

            SPOTTER ALSO NOTED MINOR SHINGLE DAMAGE...BUT NO OTHER
            WIND DAMAGE.

&&

KARLIN
Local storm report, Jul 20, 10:36 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1036 AM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     TSTM WND DMG     WARRENTON               38.82N  91.14W
07/20/2010                   WARREN             MO   TRAINED SPOTTER

            HIGH WINDS UPROOTED TREE CAUSING POWER LINE DAMAGE

&&

KARLIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 10:12 PM CDTSevere Thunderstorm WarningLSXLewis, Marion, Shelby48 min
Jul 19, 11:04 PM CDTAreal Flood AdvisoryLSXKnox, Lewis6 hr
Jul 20, 1:05 AM CDTSevere Thunderstorm WarningLSXMonroe, Shelby40 min
Jul 20, 1:27 AM CDTRiver Flood WarningLSXLewis4 days
Jul 20, 1:33 AM CDTSevere Thunderstorm WarningLSXKnox, Shelby42 min
Jul 20, 1:46 AM CDTSevere Thunderstorm WarningLSXMonroe, Shelby44 min
Jul 20, 2:17 AM CDTTornado WarningLSXMonroe, Shelby43 min
Jul 20, 2:21 AM CDTAreal Flood AdvisoryLSXShelby7 hr
Jul 20, 4:12 AM CDTAreal Flood AdvisoryLSXAudrain, Pike, Ralls6 hr
Jul 20, 4:33 AM CDTFlash Flood WarningLSXKnox, Lewis, Marion, Monroe, Pike, Ralls and 1 more6 hr
Jul 20, 4:46 AM CDTHeat AdvisoryLSXBoone, Callaway, Cole, Moniteau, Osage4 hr
Jul 20, 5:08 AM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 18 more22 hr
Jul 20, 5:48 AM CDTRiver Flood WarningLSXLewis4 days
Jul 20, 5:48 AM CDTRiver Flood WarningLSXMarion54 hr
Jul 20, 6:01 AM CDTFlash Flood WarningLSXAudrain, Lincoln, Montgomery, Pike, Warren6 hr
Jul 20, 6:28 AM CDTRiver Flood WarningLSXMarion19 days
Jul 20, 7:05 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway40 min
Jul 20, 7:20 AM CDTSevere Thunderstorm WarningLSXAudrain, Lincoln, Montgomery, Pike, Warren40 min
Jul 20, 7:50 AM CDTSevere Thunderstorm WarningLSXPike25 min
Jul 20, 7:57 AM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Lincoln, Montgomery, Osage, Warren37 min
Jul 20, 8:13 AM CDTSevere Thunderstorm WarningLSXPike32 min
Jul 20, 8:15 AM CDTRiver Flood WarningLSXMarion7 days
Jul 20, 8:24 AM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles35 min
Jul 20, 9:41 AM CDTRiver Flood WarningLSXMonroe36 hr
Jul 20, 9:41 AM CDTRiver Flood WarningLSXRalls12 hr
Jul 20, 9:53 AM CDTRiver Flood WarningLSXLincoln18 days
Jul 20, 11:13 AM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis15 days
Jul 20, 1:19 PM CDTRiver Flood WarningLSXLincoln32 hr

Nearby

Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.